Alert archive / Oregon / Frost Advisories in 2012

Frost Advisory 5, NWS Medford, OR

March 7, 2012Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this frost advisory at Mar 7, 2012, 3:25 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 8, 2012, 1:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2012, 3:25 AM PST (11:25 UTC)
In effect from
Mar 8, 2012, 1:00 AM PST
Expired
Mar 8, 2012, 8:00 AM PST
In force
7 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2012-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2012-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WWUS76 KMFR 071125
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
325 AM PST WED MAR 7 2012

ORZ021-071930-
/O.NEW.KMFR.FR.Y.0005.120308T0900Z-120308T1600Z/
/O.CON.KMFR.FZ.W.0005.000000T0000Z-120307T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
325 AM PST WED MAR 7 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURES...LOW TEMPERATURES WILL BE IN THE UPPER 20S TO LOW
  30S EARLY THIS MORNING. TOMORROW MORNING...TEMPERATURES ARE
  EXPECTED TO LOWER INTO THE LOW TO MID 30S.

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... 
  COQUILLE.

* IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS ALONG AND
  NEAR WATER SOURCES. UNPROTECTED  WATER PIPES IN THE FREEZE
  WARNING AREA COULD FREEZE AND BURST. SENSITIVE VEGETATION WILL
  BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ022-071600-
/O.CON.KMFR.FZ.W.0005.000000T0000Z-120307T1600Z/
/O.CON.KMFR.FR.Y.0004.000000T0000Z-120307T1600Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...HARBOR...GOLD BEACH
325 AM PST WED MAR 7 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURES...LOW TEMPERATURES WILL REACH THE LOW TO MID 30S
  ALONG THE COAST AND THE UPPER 20S TO LOW 30S JUST INLAND EARLY
  THIS MORNING.

* LOCATIONS IN THE FROST ADVISORY AREA INCLUDE: BROOKINGS... 
  GOLD BEACH.

* LOCATIONS IN THE FREEZE WARNING AREA INCLUDE: AREAS JUST 
  INLAND FROM THE COAST IN CURRY COUNTY AND OVER HIGHER TERRAIN.

* IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS ALONG AND
  NEAR WATER SOURCES. UNPROTECTED  WATER PIPES IN THE FREEZE
  WARNING AREA COULD FREEZE AND BURST. SENSITIVE VEGETATION WILL
  BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CC
4 follow-up statements
504 
WWUS76 KMFR 071614
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
814 AM PST WED MAR 7 2012

ORZ021-080015-
/O.EXP.KMFR.FZ.W.0005.000000T0000Z-120307T1600Z/
/O.CON.KMFR.FR.Y.0005.120308T0900Z-120308T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
814 AM PST WED MAR 7 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...
...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. A FROST ADVISORY
REMAINS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY. 

* TEMPERATURES...LOW TEMPERATURES TONIGHT WILL BE IN THE LOWER TO
  MIDDLE 30S.

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT...
  COQUILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ022-071715-
/O.EXP.KMFR.FZ.W.0005.000000T0000Z-120307T1600Z/
/O.EXP.KMFR.FR.Y.0004.000000T0000Z-120307T1600Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...HARBOR...GOLD BEACH
814 AM PST WED MAR 7 2012

...FREEZE WARNING HAS EXPIRED...
...FROST ADVISORY HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. THE FROST ADVISORY IS
NO LONGER IN EFFECT. 

$$

STOCKTON
209 
WWUS76 KMFR 072207
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
207 PM PST WED MAR 7 2012

ORZ021-081230-
/O.NEW.KMFR.FZ.W.0006.120308T0900Z-120308T1600Z/
/O.CON.KMFR.FR.Y.0005.120308T0900Z-120308T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
207 PM PST WED MAR 7 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY. A
FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST THURSDAY. 

* TEMPERATURES...LOW TEMPERATURES TONIGHT THROUGH THURSDAY MORNING
  WILL BE 29 TO 36 DEGREES IN MOST LOWER ELEVATION AREAS.

* LOCATIONS IN THE FREEZE WARNING: COQUILLE AND MYRTLE POINT AND
  IMMEDIATE SURROUNDING AREAS.

* LOCATIONS IN THE FROST ADVISORY: COOS BAY...NORTH
  BEND...BANDON...REEDSPORT...AND POWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BTL
262 
WWUS76 KMFR 080410
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
810 PM PST WED MAR 7 2012

ORZ021-081600-
/O.CON.KMFR.FZ.W.0006.120308T0900Z-120308T1600Z/
/O.CON.KMFR.FR.Y.0005.120308T0900Z-120308T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
810 PM PST WED MAR 7 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
THURSDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM
PST THURSDAY. 

* TEMPERATURES...LOW TEMPERATURES TONIGHT THROUGH THURSDAY 
  MORNING WILL BE 29 TO 36 DEGREES IN MOST LOWER ELEVATION 
  AREAS. 

* LOCATIONS IN THE FREEZE WARNING: COQUILLE AND MYRTLE POINT 
  AND IMMEDIATE SURROUNDING AREAS. 

* LOCATIONS IN THE FROST ADVISORY: COOS BAY...NORTH BEND...
  BANDON...REEDSPORT...AND POWERS.

* IMPACTS...LOCAL ICY CONDITIONS MAY DEVELOP ON ROADS ALONG AND
  NEAR WATER SOURCES. UNPROTECTED  WATER PIPES IN THE FREEZE
  WARNING AREA COULD FREEZE AND BURST. SENSITIVE VEGETATION WILL
  BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


CC
525 
WWUS76 KMFR 081614
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
814 AM PST THU MAR 8 2012


ORZ021-081715-
/O.EXP.KMFR.FZ.W.0006.000000T0000Z-120308T1600Z/
/O.EXP.KMFR.FR.Y.0005.000000T0000Z-120308T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
814 AM PST THU MAR 8 2012

...FREEZE WARNING HAS EXPIRED...
...FROST ADVISORY HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. THE FROST ADVISORY IS
NO LONGER IN EFFECT. 

$$

BTL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Mar 7, 3:11 AM PST, 14 minutes earlier.

Area forecast discussion, Mar 7, 3:11 AM PST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
311 AM PST WED MAR 7 2012

.SHORT TERM...AN UPPER LEVEL RIDGE IS BUILDING INTO THE AREA
TODAY. CLEARING SKIES COMBINED WITH COLD AIR HAVE ALLOWED
TEMPERATURES TO LOWER BELOW NORMAL THIS MORNING. IN WESTERN
VALLEYS...TEMPERATURES HAVE LOWERED INTO THE MID 20S TOO LOW 30S.
ALONG THE COAST TEMPERATURES ARE IN THE UPPER 20S TO MID 30S.
THEN...EAST OF THE CASCADES...MORNING TEMPERATURES ARE IN THE
TEENS. CLEAR SKIES ARE EXPECTED TODAY EXCEPT FOR AREAS OF MORNING
FOG IN THE UMPQUA BASIN. ISOLATED FOG MAY ALSO DEVELOP THIS
MORNING IN VALLEYS IN JOSEPHINE...JACKSON AND SISKIYOU COUNTIES.
THEN...TEMPERATURES WILL WARM INTO THE LOWER TO MID 50S FOR
WESTERN VALLEYS AND INTO THE LOW 40S FOR VALLEYS EAST OF THE
CASCADES.

A THERMAL TROUGH ALONG THE COAST IS BRINGING OFFSHORE FLOW TO THE
RIDGES IN SOUTHWEST OREGON AND WESTERN SISKIYOU COUNTY. OFFSHORE
FLOW AND HIGH PRESSURE CONTINUES TONIGHT AND TOMORROW. 500 MB
HEIGHTS WILL ALSO INCREASE TOMORROW AS THE UPPER RIDGE BUILDS OVER
THE REGION. THIS WILL BRING A WARM DAY ON THURSDAY.

MODELS ARE IN GOOD AGREEMENT FOR FRIDAY...SHOWING A FRONT MOVING
TOWARDS THE COAST FRIDAY MORNING...THEN WEAKENING AS IT PUSHES
INTO THE COAST FRIDAY AFTERNOON AND EVENING. THE MODELS DIFFER ON
THE TIMING OF THE FRONT AND I HAVE LEANED TOWARDS THE ECMWF WHICH
IS THE MIDDLE SOLUTION. OVERALL THIS SYSTEM IS FORECAST TO BRING
ONLY LIGHT PRECIPITATION TO AREAS FROM THE CASCADES WEST WITH BEST
CHANCES FOR RAIN  ALONG COASTAL AREAS. THEN..ANOTHER STRONGER
FRONT AND UPPER TROUGH ARE EXPECTED TO MOVE INTO THE AREA SATURDAY
AND SUNDAY. THIS SYSTEM WILL BRING A COOLER AND WETTER PATTERN TO
THE AREA WITH GUSTY SOUTHWEST WINDS POSSIBLE.

&&

.AVIATION...VFR WITH ISOLATED MVFR/IFR CIGS IN VALLEYS WEST OF THE
CASCADES AND AREAS OF IFR CIGS IN FOG IN THE UMPQUA BASIN THROUGH
MID- MORNING. VFR CONDITIONS ARE EXPECTED AREAWIDE THIS AFTERNOON
AND EVENING.

&&

.PREV LONG TERM DISCUSSION... /ISSUED 307 PM PST TUE MAR 6 2012/

LONG TERM ...SATURDAY THROUGH TUESDAY. THE OPERATIONAL AND
ENSEMBLE MODELS CONTINUE TO MAINTAIN GOOD AGREEMENT ON THE OVERALL
PATTERN IN THE EXTENDED BUT STILL DISAGREE ON THE TIMING OF STORM
SYSTEMS DURING THIS PERIOD. THE BASIC IDEA REMAINS THE SAME IN
THAT A PERSISTENT LONG WAVE TROUGH WILL SET UP OVER THE
NORTHEASTERN PACIFIC FROM THE WEEKEND INTO MOST OF NEXT WEEK TO
PROVIDE A WETTER AND COOLER PATTERN WITH A SERIES OF STORM SYSTEMS
COMING ASHORE IN THE PACNW. BY EARLY SATURDAY MORNING...A WEAK
COLD FRONT IS EXPECTED TO BE ACROSS THE WESTERN HALF OF THE CWA
BUT DYING OUT AS IT REACHES THE CASCADES WITH ITS UPPER LEVEL
SUPPORT WEAKENING AND SPLITTING IN THE FAST SOUTHWEST FLOW.
DIFFERENCES START TO CROP UP IN THE MODELS FROM SATURDAY
ONWARD...BUT IT IS EXPECTED THAT A STRONGER FRONT WILL APPROACH
THE COAST LATE SATURDAY OR SATURDAY NIGHT AS A DEEPER TROUGH DIGS
ALONG 130W. THIS TROUGH IS EXPECTED TO MOVE BY ON SUNDAY BUT
OCCASIONAL PRECIPITATION CONTINUES UNDER THE MOIST ONSHORE FLOW.
THERE IS ALSO CONSENSUS FOR A STRONGER AND WETTER STORM TO ARRIVE
EARLY NEXT WEEK. WE HAVE LEANED TOWARD THE ECMWF TIMING WHICH
BRINGS THE FRONT ONSHORE LATE MONDAY OR MONDAY NIGHT WHILE THE GFS
HOLDS THIS OFF UNTIL LATE TUESDAY. THIS WILL CONTINUE TO BE
MONITORED AS THE POTENTIAL EXISTS FOR HEAVY RAIN ALONG THE COAST
AS WELL AS SIGNIFICANT MOUNTAIN SNOW FARTHER INLAND./MAW

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 1 AM TO 7 AM PST THURSDAY FOR ORZ021.
     FREEZE WARNING UNTIL 8 AM PST THIS MORNING FOR ORZ021-022.
     FROST ADVISORY UNTIL 8 AM PST THIS MORNING FOR ORZ022.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
     EVENING FOR PZZ356-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THIS
     MORNING FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST THURSDAY FOR
     PZZ370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST THURSDAY FOR
     PZZ376.

CC
Hazardous weather outlook, Mar 6, 4:12 PM PST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
412 PM PST TUE MAR 6 2012

ORZ021-071600-
SOUTH CENTRAL OREGON COAST-
412 PM PST TUE MAR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A FREEZE WARNING IS IN EFFECT BEGINNING AT MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FREEZE WARNING IS IN EFFECT UNTIL 8 AM PST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

ORZ022-071600-
CURRY COUNTY COAST-
412 PM PST TUE MAR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A FREEZE WARNING AND FROST ADVISORY ARE IN EFFECT FOR PORTIONS OF
THE AREA BEGINNING AT MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FREEZE WARNING AND FROST ADVISORY ARE IN EFFECT UNTIL 8 AM
PST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:07 PM PSTFreeze WarningMFRCoos, Curry, Douglas18 hr

Nearby

Frost Advisories in Oregon, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.